Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 6:34 PM CDT for Andrew County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 10, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrew County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 102335 SVRMCI MOC003-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDREW COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITIES OF...COUNTRY CLUB...SAVANNAH * UNTIL 715 PM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AMAZONIA...OR ABOUT 4 MILES SOUTHWEST OF SAVANNAH...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCHESTER AT 645 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4012 9498 3981 9496 3983 9460 4013 9466 PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:05 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 10, 1:05 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT TUE APR 10 2001 ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL KANSAS...INTO WESTERN MISSOURI. WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR AT LEAST THE WESTERN PART OF CWA. MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY 18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA. INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES. WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS COOLER AND DRIER. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, Apr 10, 6:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM LA MONTE MO TORNADO
04/10/01 PETTIS REPORTED BY EMERGENCY
MANAGEMENT. DEBRIS
REPORTED IN THE AIR AT
THE INTERSECTION OF
HIGHWAY 50 AND 127.
@RUKWBCe
KDENWWUS53 KEAX 102305
SVSMCI
MOZ045-102330-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT TUE APR 10 2001
...A TORNADO WARNING CONTINUES FOR PETTIS COUNTY UNTIL 615 PM CDT...
AT 605 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM WITH STRONG ROTATION 10 MILES NORTH OF SEDALIA...OR 4
MILES EAST OF HUGHESVILLE...MOVING EAST AT 40 MPH. THIS STORM COULD
PRODUCE A TORNADO AT ANY TIME.
DEBRIS WAS REPORTED IN THE AIR NEAR THE INTERSECTION OF HIGHWAYS 127
AND US 50...OR NEAR LA MONTE...AT 559 PM. ANYONE IN THE PATH OF THIS
STORM SHOULD TAKE COVER IMMEDIATELY. STRONG ROTATION WILL MOVE
THROUGH THE HUGHESVILLE...DRESDEN AND GEORGETOWN AREAS AND COULD
ALSO AFFECT PEOPLE IN SEDALIA.
A LARGE AND DESTRUCTIVE TORNADO IS ON THE GROUND PEOPLE NEAR ITS
PATH SHOULD TAKE COVER NOW. IF NO UNDERGROUND SHELTER IS AVAILABLE...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER.
LAT...LON 3892 9345 3856 9349 3857 9312 3892 9309
18Local storm report, Apr 10, 6:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYG LOCATION....
0605 PM HUGHESVILLE MO .88 INCH HAIL
04/10/01 PETTIS REPORTED BY STORM
SPOTTER.Local storm report, Apr 10, 6:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM BLACKWATER MO .88 INCH HAIL
04/10/01 COOPER REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 10, 6:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 5 E LA MONTE MO TORNADO
04/10/01 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 10, 6:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM BOONVILLE MO WIND DAMAGE
04/10/01 COOPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 6:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM NELSON MO .88 INCH HAIL
04/10/01 SALINE REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 42 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 48 min |
| Apr 9, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 56 min |
| Apr 9, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 48 min |
| Apr 9, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 51 min |
| Apr 9, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 59 min |
| Apr 9, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 49 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 60 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 59 min |
| Apr 9, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 41 min |
| Apr 9, 11:34 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 37 min |
| Apr 9, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 61 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 54 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Howard | 66 min |
| Apr 10, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 57 min |
| Apr 10, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 2:36 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 39 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Cass | 33 min |
| Apr 10, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 53 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 53 min |
| Apr 10, 5:05 PM CDT | Tornado Warning | EAX | Cass, Johnson | 55 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 10, 5:29 PM CDT | Tornado Warning | EAX | Pettis | 46 min |
| Apr 10, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 52 min |
| Apr 10, 5:45 PM CDT | Flash Flood Warning | EAX | Pettis, Saline | 3 hr |
| Apr 10, 5:59 PM CDT | Tornado Warning | EAX | Cooper | 61 min |
| Apr 10, 6:38 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 112 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.